Can I Get Lip Filler Treatment with Blood Thinners?

You may be wondering if you can get a lip filler treatment while taking blood thinners. Many of these products are use to prevent dangerous blood clots, but they can also interfere with the process of getting an injection. This increases the risk of bruising.

It’s important to know what to expect before undergoing any cosmetic procedure. While most people don’t experience major problems, a small percentage of patients can develop a cold sore after having a filler injection. To help avoid these infections, you should contact Livio Med Spa ahead of time to request a prescription antiviral pre-treatment.

One of the more common side effects from fillers is swelling. In most cases, this swelling will go away within a few days. Bruising is also possible. Fortunately, you can limit the effects by applying ice.

Some medications may increase the risk of bruising.  These medications include aspirin, ibuprofen, or other blood thinners.  Avoid using ibuprofen or aspirin at least 3 days prior to your lip filler appointment.  If you drink alcohol or coffee in large amounts before your lip filler, you may also increase your risk of bruising, so limit these also.

If you’re interested in a dermal filler treatment, talk to one of our providers at Livio Med Spa to find out what types of fillers are available for your specific needs. It’s safe to get a filler if you’re taking a blood thinner, but you should let your provider know.

It is important to choose an experienced provider, as they will be able to help you determine what options are available and help you achieve your goals.

Could you get Lip Fillers if you take Warfarin? #

If you are on Warfarin and are looking to have lip filler treatment, you should keep in mind that there are several risks to this procedure. Some of these are minor. It is important that you discuss your options with your healthcare provider before deciding.

During the first two days after having lip fillers, you should avoid physical activity, Be sure to drink plenty of water, as this will help the healing process.

If you have a history of blood clots, you should speak to your provider about your options. Lip fillers are not an option for patients who have an active infection around the mouth. Getting a lip injection can be a great way to enhance your smile and add volume to your lips, but you should be aware of the potential complications.

Lip Filler Injections and Coumadin #

If you are considering lip filler injections, it is important to understand the risks of getting a lip filler treatment while you’re taking blood thinners like Coumadin. While there is no definitive medical data determining whether fillers are safe for people on anticoagulation medication, there are precautions you can take to minimize the chance of complications.

A person on Coumadin should consult with their provider prior to getting a cosmetic treatment. This may help you avoid unnecessary bruising or swelling at the injection site.

Some people with a suppressed immune system, such as patients with HIV or cancer, are not advise to receive a soft tissue filler. Additionally, some patients on blood-thinning medications, such as warfarin, clopidogrel, or aspirin, have an increased risk of bruising at the injection sites.

Patients who have had a blepharoplasty or chemical peel should wait at least two weeks before receiving a lip filler treatment. They should also refrain from massage therapy for at least two weeks.

For patients on prescription blood thinners such as Plavix, it is recommended that you stop taking these medications at least two days before a filler appointment. Using ice or a topical anesthetic can also lessen the occurrence of bruising.

Other complications may occur, depending on the type of filler you treated with. For example, if you have a severe case of herpes simplex, you should discuss this condition with your doctor before your procedure.

Fillers like Juvederm can safely administered to people on Coumadin, although it may cause additional bruising. Because of the high bruising risks associated with cosmetic injectables, Allergan recommends that people on anticoagulants seek a risk-benefit assessment from their doctor.

Schedule your appointment and get lip fillers safely by experienced practitioners at Livio Med Spa in Cincinnati, OH.

Scroll to Top